MAUDE Adverse Event Report: Biosense Webster Inc CARTO VIZIGO; Introducer, Catheter

Biosense Webster Inc CARTO VIZIGO; Introducer, Catheter
Catalog Number D138504
Medical Device Problem Codes Positioning Problem (3009); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 08/27/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a varipulse¿ bi-directional catheter and the patient experienced a cardiac perforation with required surgical intervention.Approximately 20 minutes after initiation of pulmonary vein isolation and after approximately 20 ablations had been performed, the patient's blood pressure suddenly decreased, and pericardial effusion was confirmed by echocardiography.Thoracotomy was performed, and blood transfusion was administered.The patient's blood pressure returned to normal with extracorporeal membrane oxygenation (ecmo).A perforation was located at the tip of the left atrial appendage.The patient required extended hospitalization.The patient¿s condition has improved.Transseptal puncture was performed with scooper rf needle 89 cm (rfn-89dnx).Physician's assessment of health hazard is serious.Physician's comment regarding relationship between the event and the product is that there was an occasion when the vizigo lost deflection.At that time, it was suspected that the varipulse catheter may have been caught on something inside the cardiac chamber.While the vizigo sheath was in a straight configuration within the heart, an attempt was made to apply deflection; however, the sheath could not be deflected.There were no abnormalities observed prior to or during varipulse catheter use.
 
Additional Manufacturer Narrative
H 6.Medical device problem code of positioning problem (a1502) to reflect the deflection issue is not mdr reportable.An analysis of the product could not be performed since a physical sample was not received for evaluation.A device history record review was performed for the finished device 16997068 number, and no internal actions related to the complaint were found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).

Brand Name
CARTO VIZIGO
Common Device Name
Introducer, Catheter
Manufacturer (Section D)
Biosense Webster Inc
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
Freudenberg Medical LLC
2301 centennial blvd
jeffersonville IN 47130
Manufacturer Contact
katie seppa
31 technology dr
irvine, CA 92618
+1(513)337-8052
MDR Report Key50900049
Report Number3013300026-2026-03165
Device Sequence Number5829679
Product Code DYB
UDI-Device Identifier10846835026252
UDI-Public(01)10846835026252(17)271127(10)16997068
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170997
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Type of Report Initial
Report Date (Section B) 09/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD138504
Device Lot Number16997068
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2026
Initial Report FDA Received Date09/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient Age79 YR
Patient SexFemale
Patient Weight90 LB
Patient RaceAsian